Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 59, NWS Atlanta, GA

May 4, 2022Houston County, Peach County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2022, 5:26 PM EDT for Houston County, Peach County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2022, 5:26 PM EDT (21:26 UTC)
Expired
May 4, 2022, 6:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:46 PM EDTTSTM WND GST 602 Ene Lakewood, GA60 MPH GUST MEASURED WITH HANDHELD KESTRAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

941 
WUUS52 KFFC 042126
SVRFFC
GAC153-225-042200-
/O.NEW.KFFC.SV.W.0059.220504T2126Z-220504T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
526 PM EDT Wed May 4 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Peach County in central Georgia...
  Central Houston County in central Georgia...

* Until 600 PM EDT.

* At 525 PM EDT, a severe thunderstorm was located near Miami 
  Valley, or near Fort Valley, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Perry, Fort Valley, Warner Robins, Byron, Robins Air Force Base,
  Meadowdale, Sand Bed, Houston Lake, Lakewood, Powerville, Moss Oak,
  Bonaire, Miami Valley, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3239 8384 3244 8384 3244 8385 3247 8385
      3248 8387 3259 8390 3264 8376 3260 8369
      3262 8357 3258 8354 3257 8355 3254 8354
      3253 8354 3249 8351 3238 8369 3238 8386
TIME...MOT...LOC 2125Z 329DEG 14KT 3257 8381 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
418 
WWUS52 KFFC 042153
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
553 PM EDT Wed May 4 2022

GAC153-225-042203-
/O.EXP.KFFC.SV.W.0059.000000T0000Z-220504T2200Z/
Peach GA-Houston GA-
553 PM EDT Wed May 4 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEACH AND CENTRAL
HOUSTON COUNTIES WILL EXPIRE AT 600 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 3239 8384 3244 8384 3244 8385 3247 8385
      3248 8387 3259 8390 3264 8376 3260 8369
      3262 8357 3258 8354 3257 8355 3254 8354
      3253 8354 3249 8351 3238 8369 3238 8386
TIME...MOT...LOC 2153Z 329DEG 14KT 3248 8375 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:47 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 4, 2:47 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
247 PM EDT Wed May 4 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

Warm/moist airmass along with a weak surface boundary draped across
north GA is helping to generate a few showers/isold storms this
afternoon. With an upr ridge building in from the west, am not
expecting any widespread or long-lasting convection through sunset
this evening. However, MLCAPE of around 2000 J/KG could support a
strong storm or two as we head through the afternoon/early evening.

Thursday and Thursday night should be relatively quiet under the
influence of a mid-upr lvl ridge of high pressure. The next storm
system will be taking shape across the Central and Southern Plains,
eventually affecting north and central Georgia by Friday with strong
to potentially severe storms. Temperatures will continue running
about 5-10F degrees above normal.

DJN.83

&&

.LONG TERM /Friday through Wednesday/...

Stronger cold front expected to move through on Friday. There are
still some slight differences in timing, but do think the frontal
passage should be during the prime heating hours of the day.
Specific parameters such as CAPE, mid level lapse rates and shear
have become better in phase than previous model runs...i.e. the
best/strongest values occur right along or ahead of the front. In
addition, from run to run, lapse rates continue to steepen. The
potential continues to increase for strong to severe thunderstorms
as the front moves through Friday afternoon.

High pressure will build in for the remainder of the weekend into
the middle part of next week. Temperatures will be slightly cooler
right behind the front, but will moderate towards the end of the
week.

NListemaa

&&

.AVIATION...
18Z Update...
Moist boundary level will aid in SCT-BKN CU field across the area
this afternoon but most areas will remain VFR. Weak front sagging
across north GA could touch off a few SHRA/TSRA but with upr ridge
building from the west, I'm not confident enough at this time to
support TEMPO at any of the TAF sites through this evening. Any
convection should be very limited after 00-02z this evening. Patchy
fog possible overnight, otherwise VFR conditions should prevail
through tomorrow morning.

//ATL Confidence...18Z Update...
Medium on chances/coverage of convection this afternoon.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  89  67  82 /  10   5  20  80
Atlanta         64  89  68  80 /  20  10  20  80
Blairsville     53  84  61  75 /  10  10  40  90
Cartersville    59  88  66  80 /  20  20  30  90
Columbus        65  91  66  83 /  10  10  10  80
Gainesville     61  87  67  79 /  10  10  20  90
Macon           63  92  66  86 /  20  10  10  60
Rome            59  89  66  81 /  10  20  30  90
Peachtree City  62  89  66  81 /  20  10  10  80
Vidalia         67  93  70  91 /  20  10  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....NListemaa
AVIATION...DJN.83
Hazardous weather outlook, May 4, 2:53 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
253 PM EDT Wed May 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
253 PM EDT Wed May 4 2022

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms will be possible across north
and central Georgia this afternoon. Most should remain below severe
limits, but one or two strong thunderstorms cannot be ruled out.
Primary threats will be heavy rain, small hail, and strong wind
gusts with the strongest storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

An increasing potential for strong to severe thunderstorms exists on
Friday across the area. Damaging winds will be the primary storm
threat but large hail and even a few tornadoes will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, May 4, 12:40 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT WED MAY 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     2 ESE THOMAS CROSSROADS 33.40N  84.65W
05/04/2022                   COWETA             GA   EMERGENCY MNGR

            TREE DOWN

&&

EVENT NUMBER FFC2200427

VSS
Local storm report, May 4, 12:48 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT WED MAY 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     3 SSW THOMAS CROSSROADS 33.38N  84.70W
05/04/2022                   COWETA             GA   EMERGENCY MNGR

            TREE DOWN

&&

CORRECTED LOCATION

EVENT NUMBER FFC2200426

VSS
Local storm report, May 4, 12:53 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 PM EDT WED MAY 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     1 SE NEWNAN             33.37N  84.79W
05/04/2022                   COWETA             GA   EMERGENCY MNGR

            TREE DOWN

&&

EVENT NUMBER FFC2200428

VSS
Special weather statement, May 4, 4:10 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Wed May 4 2022

GAZ031-042045-
Paulding GA-
410 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of eastern Paulding
County through 445 PM EDT...

At 409 PM EDT, a strong thunderstorm was near Braswell, or 7 miles
northwest of Dallas, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dallas, Hiram, Braswell, Cross Roads, Burnt Hickory Ridge and New
Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3402 8495 3407 8490 3402 8474 3395 8474
      3395 8472 3386 8473 3384 8485 3398 8497
TIME...MOT...LOC 2009Z 309DEG 13KT 3401 8492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 4, 4:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Wed May 4 2022

GAZ081-094-095-042115-
Peach GA-Houston GA-Crawford GA-
445 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of Peach, northwestern
Houston and southeastern Crawford Counties through 515 PM EDT...

At 445 PM EDT, a strong thunderstorm was near Powerville, or near
Fort Valley, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Powerville,
Miami Valley and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3260 8391 3265 8389 3270 8379 3262 8369
      3249 8372 3247 8383
TIME...MOT...LOC 2045Z 309DEG 12KT 3263 8386

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 4, 5:13 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Wed May 4 2022

GAZ083-094-095-042145-
Peach GA-Houston GA-Twiggs GA-
513 PM EDT Wed May 4 2022

...A strong thunderstorm will impact portions of southern Twiggs,
northeastern Peach and northern Houston Counties through 545 PM
EDT...

At 513 PM EDT, a strong thunderstorm was near Warner Robins, or 11
miles northeast of Perry, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Tarversville, Bullard, Houston Lake, Lakewood, District Path,
Powerville, Bonaire and Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3264 8384 3265 8367 3266 8345 3257 8327
      3248 8351 3245 8375
TIME...MOT...LOC 2113Z 311DEG 12KT 3259 8362

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:58 PM EDTSpecial Weather StatementFFCCarroll32 min
May 3, 11:59 PM EDTSpecial Weather StatementFFCHeard31 min
May 4, 12:23 AM EDTSpecial Weather StatementFFCCarroll37 min
May 4, 12:44 AM EDTSevere Thunderstorm WarningFFCCoweta46 min
May 4, 12:53 AM EDTSpecial Weather StatementFFCDouglas37 min
May 4, 1:12 AM EDTSpecial Weather StatementFFCClayton48 min
May 4, 1:17 AM EDTSpecial Weather StatementFFCFayette43 min
May 4, 1:37 AM EDTSpecial Weather StatementFFCCoweta38 min
May 4, 1:58 AM EDTSpecial Weather StatementFFCSpalding32 min
May 4, 2:15 AM EDTSpecial Weather StatementFFCMeriwether, Pike30 min
May 4, 3:20 AM EDTSpecial Weather StatementFFCFayette25 min
May 4, 4:33 AM EDTSpecial Weather StatementFFCLamar27 min
May 4, 5:59 AM EDTSpecial Weather StatementFFCJasper31 min
May 4, 6:35 AM EDTSpecial Weather StatementFFCGwinnett25 min
May 4, 7:25 AM EDTRiver Flood WarningFFCForsyth, Fulton22 hr
May 4, 4:10 PM EDTSpecial Weather StatementFFCPaulding35 min
May 4, 4:45 PM EDTSpecial Weather StatementFFCPeach30 min
May 4, 5:13 PM EDTSpecial Weather StatementFFCHouston32 min
May 4, 5:29 PM EDTSpecial Weather StatementFFCDeKalb31 min
May 4, 5:42 PM EDTSpecial Weather StatementFFCTwiggs33 min
May 4, 5:54 PM EDTSpecial Weather StatementFFCWalton36 min
May 4, 5:57 PM EDTSpecial Weather StatementFFCHouston33 min
May 4, 6:26 PM EDTSpecial Weather StatementFFCMacon34 min
May 4, 6:52 PM EDTSpecial Weather StatementFFCLaurens23 min
May 4, 7:07 PM EDTSpecial Weather StatementFFCJohnson23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.